Dec 12, 2003
I read this site daily. I was recently diagnosed in 11/02 and am not on meds yet, my vl is 15,000 and tc are 650. The posts about the side effects scare me, I don't want to look like I am sick by getting facial wasting and fat redistribution. What percentage of people that have hiv get these side effects and how concerned so I need to be about this?
Response from Dr. Moyle
Thanks for being a loyal reader! One survey in Germany suggested that over 3 years of treatment (generally with d4T or AZT and a PI) about one third of patients had some signs. More recent studies like Gilead 903 had seen much lower rates by doctor report...at 2 years in this study <1% of folks on tenofovir/3TC/efavirenz and 12% of people on d4T/3TC/efavirenz were reported to have lipodystrophy
I hope this helps Regards Graeme
What do you have to do to get a question answered around here
- If I Have Ars Will I Have Headache?
- Is White Bumps On Penis A Symptom Of Acute HIV Infection?
- Itchy Skin Could I Have Acute HIV Infection
- Blisters After Sucking Penis Worried I Have HIV
- Bronchitis After French Kissing Worried I Have HIV
- Itchy Red Spots After Sex With Stripper Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.